File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Myocardial rupture associated with bolus injection of contrast medium during computed tomographic study in a patient with acute myocardial infarction: A rare but lethal complication

TitleMyocardial rupture associated with bolus injection of contrast medium during computed tomographic study in a patient with acute myocardial infarction: A rare but lethal complication
Authors
KeywordsContrast media
Heart rupture, post-infarction
Injections, intra-arterial
Tomography, X-ray computed
Issue Date2009
PublisherHong Kong Medical Association. The Journal's web site is located at http://www.hkmj.org/resources/supp.html
Citation
Hong Kong Medical Journal, 2009, v. 15 n. 4, p. 285-287 How to Cite?
AbstractWell-documented potential cardiovascular complications associated with the use of contrast media include bradycardia, hypotension, arrhythmia, and conduction disturbances. Rupture of the myocardium after acute myocardial infarction is a known cause of death, but has yet to be recognised as a potential complication of the use of a bolus injection of contrast medium. On the contrary, contrast-enhanced computed tomographic studies have been performed widely for the diagnosis and evaluation of myocardial infarction. We report a case of complicated myocardial rupture after a single bolus injection of contrast medium during a computed tomographic study in an elderly woman with acute myocardial infarction, which led to cardiac tamponade and rapid death. Although rare, this should alert us to the need for cautious use of contrast medium in patients with acute myocardial infarction.
Persistent Identifierhttp://hdl.handle.net/10722/144252
ISSN
2015 Impact Factor: 0.887
2015 SCImago Journal Rankings: 0.279
References

 

DC FieldValueLanguage
dc.contributor.authorLai, Ven_HK
dc.contributor.authorHau, KCen_HK
dc.contributor.authorLau, HYen_HK
dc.contributor.authorChan, WCen_HK
dc.date.accessioned2012-01-20T01:56:30Z-
dc.date.available2012-01-20T01:56:30Z-
dc.date.issued2009en_HK
dc.identifier.citationHong Kong Medical Journal, 2009, v. 15 n. 4, p. 285-287en_HK
dc.identifier.issn1024-2708en_HK
dc.identifier.urihttp://hdl.handle.net/10722/144252-
dc.description.abstractWell-documented potential cardiovascular complications associated with the use of contrast media include bradycardia, hypotension, arrhythmia, and conduction disturbances. Rupture of the myocardium after acute myocardial infarction is a known cause of death, but has yet to be recognised as a potential complication of the use of a bolus injection of contrast medium. On the contrary, contrast-enhanced computed tomographic studies have been performed widely for the diagnosis and evaluation of myocardial infarction. We report a case of complicated myocardial rupture after a single bolus injection of contrast medium during a computed tomographic study in an elderly woman with acute myocardial infarction, which led to cardiac tamponade and rapid death. Although rare, this should alert us to the need for cautious use of contrast medium in patients with acute myocardial infarction.en_HK
dc.languageeng-
dc.publisherHong Kong Medical Association. The Journal's web site is located at http://www.hkmj.org/resources/supp.htmlen_HK
dc.relation.ispartofHong Kong Medical Journalen_HK
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.rightsHong Kong Medical Journal. Copyright © Hong Kong Academy of Medicine Press.-
dc.subjectContrast mediaen_HK
dc.subjectHeart rupture, post-infarctionen_HK
dc.subjectInjections, intra-arterialen_HK
dc.subjectTomography, X-ray computeden_HK
dc.subject.meshCardiac Tamponade - etiology-
dc.subject.meshContrast Media - administration and dosage-
dc.subject.meshHeart Rupture - etiology-
dc.subject.meshInjections - adverse effects-
dc.subject.meshMyocardial Infarction - radiography-
dc.titleMyocardial rupture associated with bolus injection of contrast medium during computed tomographic study in a patient with acute myocardial infarction: A rare but lethal complicationen_HK
dc.typeArticleen_HK
dc.identifier.emailLai, V:laiv@hku.hken_HK
dc.identifier.emailLau, HY:hylau1@hku.hken_HK
dc.identifier.authorityLai, V=rp01516en_HK
dc.identifier.authorityLau, HY=rp01627en_HK
dc.description.naturepublished_or_final_version-
dc.identifier.pmid19652236-
dc.identifier.scopuseid_2-s2.0-70349434801en_HK
dc.identifier.hkuros197944-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-70349434801&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume15en_HK
dc.identifier.issue4en_HK
dc.identifier.spage285en_HK
dc.identifier.epage287en_HK
dc.publisher.placeHong Kongen_HK
dc.identifier.scopusauthoridLai, V=15829844300en_HK
dc.identifier.scopusauthoridHau, KC=34980008900en_HK
dc.identifier.scopusauthoridLau, HY=24553923900en_HK
dc.identifier.scopusauthoridChan, WC=26633586200en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats